Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Raleigh, NC

April 9, 2011Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2011, 7:20 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 7:20 PM EDT (23:20 UTC)
Expired
Apr 9, 2011, 8:00 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:44 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS52 KRAH 092320
SVRRAH
NCC007-167-100000-
/O.NEW.KRAH.SV.W.0033.110409T2320Z-110410T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF LOCUST...OR 7 MILES SOUTH OF
  CONCORD...MOVING SOUTHEAST AT 55 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STANFIELD...LOCUST...
  OAKBORO...
  ANSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3543 8035 3533 8008 3525 8009 3519 8006
      3514 8007 3510 8005 3509 8000 3512 7995
      3511 7991 3505 7988 3501 7989 3490 7985
      3485 7990 3481 7992 3482 8033 3518 8028
      3515 8045 3518 8050
TIME...MOT...LOC 2320Z 294DEG 49KT 3530 8059

$$

RLH
2 follow-up statements
193 
WWUS52 KRAH 092347
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SAT APR 9 2011

NCC007-167-100000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-110410T0000Z/
ANSON NC-STANLY NC-
747 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR STANLY AND ANSON COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
OAKBORO...OR 13 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 55 
MPH. IN ADDITION... A THUNDERSTORM HAS DEVELOPED NORTH OF 
WADESBORO... AND IS ALSO MOVING SOUTHEAST AT 55 MPH.

STRONG GUSTY WINDS ASSOCIATED WITH THIS SYSTEM HAVE DOWNED TREES 
WEST OF CHARLOTTE. LARGE DAMAGING HAIL HAS ALSO BEEN REPORTED. 
AREAS WEST OF WADESBORO ARE ESPECIALLY IN DANGER OF EXPERIENCING 
STRONG GUSTY WINDS BEFORE 8 PM. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PEACHLAND...NORWOOD...
POLKTON...WHITE STORE...ANSONVILLE...WADESBORO...MORVEN...MCFARLAN
AND LILESVILLE.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3543 8035 3533 8008 3525 8009 3519 8006
      3514 8007 3510 8005 3509 8000 3512 7995
      3511 7991 3505 7988 3501 7989 3490 7985
      3485 7990 3481 7992 3482 8033 3518 8028
      3515 8045 3518 8050
TIME...MOT...LOC 2343Z 294DEG 49KT 3517 8024

$$

RLH
545 
WWUS52 KRAH 100000
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT SAT APR 9 2011

NCC007-167-100009-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-110410T0000Z/
ANSON NC-STANLY NC-
800 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR STANLY AND ANSON COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

STRONG GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE THROUGH 845 PM 
AS THE GUST FRONT ASSOCIATED WITH THESE THUNDERSTORMS MOVES THROUGH 
ANSON AND STANLY COUNTIES THIS EVENING. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3543 8035 3533 8008 3525 8009 3519 8006
      3514 8007 3510 8005 3509 8000 3512 7995
      3511 7991 3505 7988 3501 7989 3490 7985
      3485 7990 3481 7992 3482 8033 3518 8028
      3515 8045 3518 8050
TIME...MOT...LOC 2359Z 294DEG 49KT 3508 8000

$$

RLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:20 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 9, 6:20 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT SAT APR 9 2011

.SYNOPSIS...
A BACKDOOR COLD FRONT OVER WESTERN NORTH CAROLINA AND NORTHERN SOUTH
CAROLINA WILL REMAIN STATIONARY THROUGH TONIGHT. THE FRONT WILL HEAD
BACK TO THE NORTHEAST AS A WARM FRONT EARLY SUNDAY... AND RESULTING
WINDS FROM THE SOUTHWEST WILL BRING WARMER TEMPERATURES SUNDAY
AFTERNOON AND VERY WARM TEMPERATURES MONDAY. ANOTHER COLD FRONT WILL
SWEEP THROUGH THE AREA LATE MONDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 620 PM SATURDAY...

...SEVERE THUNDERSTORM WATCH #114 IS IN EFFECT UNTIL 9 PM - FOR
STANLY AND ANSON COUNTIES IN THE NC SOUTHERN PIEDMONT...

MCS WILL MOVE SOUTHEAST THROUGH CENTRAL NORTH CAROLINA DURING THE
EVENING HOURS...WITH ALL GUIDANCE SUGGESTIVE OF GOOD SUBSIDENCE
BEHIND IT. SINCE 17Z...MORE STABLE AIR HAS PUSHED FARTHER SOUTHWEST
BACK THROUGH THE TRIAD BASED ON MSAS INFORMATION...WHILE THE
GRADIENT OF SURFACE-BASED INSTABILITY AND THETA-E REMAINS FIRM
ACROSS THE SOUTHWEST PIEDMONT. PURE EXTRAPOLATION OF LIGHTNING AND
RADAR DATA SHOWS THE MCS TO BE MOVING QUICKLY SOUTHEAST...AND SOME
OF THE HRRR WRF INFORMATION SHOWS THE PRECIPITATION TO BE ALMOST ALL
THROUGH CENTRAL NORTH CAROLINA BY 03Z OR 04Z. IN FACT...THE VERY
LATEST HRRR WOULD INDICATE RAIN LINGERING LONGEST OVER THE NORTHERN
COASTAL PLAIN...CLOSER TO THE TRACK OF THE MCV.

THE SEVERE THREAT CONTINUES TO BE GREATEST IN THE GRADIENT OF
INSTABILITY...OVER PARTS OF THE SOUTHWEST PIEDMONT. THE FRONT SHOULD
REMAIN WEST AND SOUTH OF CENTRAL NORTH CAROLINA OVERNIGHT...AND IN
FACT HAVE RECENTLY SEEN ON SOME OBSERVATIONS THE WIND BACKING IN
PARTS OF NORTHEAST SOUTH CAROLINA TOWARD KFLO AND KMAO. FOR THE
NIGHT...INCREASED POPS TO HIGH CATEGORICAL THROUGHOUT CENTRAL NORTH
CAROLINA WITH TEMPERATURES...AND LATER IN THE EVENING BASED ON A
QUICK LOOK AT LATE NIGHT CONDITIONS WILL LIKELY NEED TO LOWER POPS
MORE QUICKLY LATE TONIGHT. COULD BE SOME REMNANTS OF DRIZZLE AND FOG
IN LOW CLOUDS AND LINGERING MOISTURE NORTH OF THE FRONT.

ON SUNDAY...EARLY MORNING STRATUS AND FOG...WHILE SLOW TO LIFT AND
SCATTER...SHOULD DO SO BY THE MIDDAY HOURS SUNDAY. PROVIDED THE
CLOUDS BREAK AS EXPECTED...WARM RIDGING ALOFT AND ASSOCIATED
PROJECTED LOW LEVEL THICKNESSES IN THE 1380-1390S METERS SUGGESTS
TEMPERATURES SHOULD CLIMB WELL INTO THE 70S TO AROUND 80 DEGREES.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 310 PM...

SOUTHERLY FLOW SUNDAY NIGHT AHEAD OF A LAKE SUPERIOR LOW... WITH ITS
ASSOCIATED FRONT TRAILING SOUTH INTO THE NORTHWEST GULF OF MEXICO.
THIS SYSTEM WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
CENTRAL NORTH CAROLINA MONDAY NIGHT... WITH RAIN EXITING THE EASTERN
PARTS A FEW HOURS AFTER SUNRISE TUESDAY. SURFACE HIGH PRESSURE THEN
ADVANCES UP THE OHIO VALLEY TUESDAY NIGHT... PUSHING A DRY NORTH TO
NORTHEAST FLOW INTO CENTRAL NORTH CAROLINA.

STRONG WEST FLOW OF 40 TO 50 KNOTS BELOW 5000 FEET MONDAY NIGHT WITH
REASONABLE INSTABILITY AND CAPE SUGGESTS A THREAT FOR STRAIGHT LINE
DAMAGING WINDS WITH MONDAY NIGHT THUNDERSTORMS.

OVERNIGHT LOW TEMPERATURES IN THE MID 60S SUNDAY NIGHT... 55 TO 60
MONDAY NIGHT. HIGH TEMPERATURES IN THE MID TO UPPER 80S MONDAY...
THEN LOWER 70S NORTHWEST TO UPPER 70S EAST TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 310 PM...

00Z ECMWF MODEL IDEA OF STALLING A CUT OFF UPPER LOW OFF THE SOUTH
CAROLINA COAST IS REJECTED IN FAVOR OF WEAKER... MORE OPEN TROUGH
ON THE MAJORITY OF THE MODELS EARLY IN THIS PERIOD. WITH THE TROUGH
REACHING THE MIDWEST FRIDAY MORNING... A SLOWER PROGRESSION AND MORE
SOUTHERLY POSITION THAN THE GFS IS FOLLOWED... SIMILAR TO THE 12Z
CANADIAN. THE HEMISPHERIC PATTERN IS CHAOTIC WITH STRONG FLOW AROUND
LOWS WEST OF BRITISH COLUMBIA AND A LOW IN THE DAVIS STRAITS. THE
EJECTION OF ENERGY FROM THE WESTERN UNITED STATES IS QUITE SUSPECT
AND THE SLOWER TIMING SIMILAR TO HPC GUIDANCE IS BEST.

THUS WEDNESDAY INTO FRIDAY MORNING WILL BE FORECAST DRY AT THIS
TIME. LOW CONFIDENCE 20 TO 30 PERCENT RAIN CHANCES FOR FRIDAY
AFTERNOON... IN SOUTHEAST FLOW AHEAD OF THE MID WEST LOW. CHANCES
FOR SHOWERS OR THUNDERSTORMS WILL THEN RUN THROUGH SATURDAY EVENING
WITH THE APPROACH OF THE FRONT ASSOCIATED WITH THE LOW... AND A 40
TO 50 PERCENT CHANCE BY SATURDAY AFTERNOON. AFTERNOON TEMPERATURES
MOSTLY LOW TO MID 70S. LOW TEMPERATURES RISING FROM THE MID 40S
WEDNESDAY NIGHT INTO THE MID AND UPPER 50S BY FRIDAY NIGHT.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
AS OF 620 PM SATURDAY...

WIDESPREAD IFR AND MVFR CONDITIONS IN SHOWERS...THUNDERSTORMS...AND
LOW CLOUDS THIS EVENING...EXCEPT LOCALLY VFR TOWARD KFAY...KRCZ...
AND KSOP IN ADVANCE OF THE PRECIPITATION. LIFR CEILINGS AND
LIFR-MVFR VISIBILITIES...MUCH LIKE LATE FRIDAY NIGHT AND SATURDAY
MORNING...CAN BE EXPECTED AFTER THE SHOWERS AND THUNDERSTORMS EXIT
CENTRAL NORTH CAROLINA. THESE CONDITIONS SHOULD ONLY GRADUALLY
IMPROVE THROUGH MVFR TO LOW VFR RANGE THROUGH SUNDAY AFTERNOON...AS
INITIALLY LIGHT AND VARIABLE SURFACE WINDS INCREASE FROM THE SOUTH.

LOOKING AHEAD...AREAS OF FOG ARE EXPECTED TO REDEVELOP SUNDAY NIGHT
AND CONTINUE INTO EARLY MONDAY...BEFORE VFR CONDITIONS RETURN FOR
THE DAY MONDAY. A COLD FRONT MAY BRING A PERIOD OF MVFR CIGS/VSBYS
AND SHOWERS/STORMS TO OUR REGION LATE MONDAY NIGHT INTO TUESDAY.
VFR CONDITIONS WILL RETURN FOR LATER TUESDAY THROUGH THE MIDDLE OF
THE WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS/DJF
NEAR TERM...MWS/DJF
AVIATION...MWS/DJF
Hazardous weather outlook, Apr 9, 2:57 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT SAT APR 9 2011

NCZ074-075-084>086-101100-
MONTGOMERY-MOORE-RICHMOND-SCOTLAND-HOKE-
257 PM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS
THE SOUTHERN NC PIEDMONT AND WESTERN SANDHILLS LATE THIS AFTERNOON
THROUGH THE EARLY NIGHTTIME HOURS. A FEW OF THESE STORMS MAY
BECOME STRONG TO SEVERE...WITH A PRIMARY THREAT OF HAIL AS LARGE
AS QUARTERS. ISOLATED DAMAGING WIND GUSTS TO AROUND 60 MPH WILL
ALSO BE POSSIBLE. THE SEVERE WEATHER RISK WILL BE HIGHEST BETWEEN
5 PM AND 1 AM.

PEOPLE ACROSS THE AREA ARE ENCOURAGED TO KEEP UP WITH THE LATEST
WEATHER INFORMATION LATE TODAY AND TONIGHT THROUGH NOAA WEATHER
RADIO... LOCAL MEDIA... OR BY VISITING OUR WEBSITE AT
WEATHER.GOV/RALEIGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA LATE
MONDAY NIGHT THROUGH DAYBREAK TUESDAY... BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE
STRONG WIND GUSTS IN EXCESS OF 45 MPH.

OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>028-038>043-076>078-088-089-101100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
257 PM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
MOVE SOUTHEASTWARD ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH
THE EARLY NIGHTTIME HOURS. A FEW OF THESE STORMS MAY BECOME STRONG
TO SEVERE...WITH A PRIMARY THREAT OF HAIL AS LARGE AS QUARTERS.
THE SEVERE WEATHER RISK WILL BE HIGHEST BETWEEN 5 PM AND 11 PM
OVER THE NORTHWEST PIEDMONT...INCLUDING THE TRIAD...AND BETWEEN 7
PM AND 1 AM ACROSS THE REMAINDER OF CENTRAL NC.

PEOPLE ACROSS THE AREA ARE ENCOURAGED TO KEEP UP WITH THE LATEST
WEATHER INFORMATION LATE TODAY AND TONIGHT THROUGH NOAA WEATHER
RADIO... LOCAL MEDIA... OR BY VISITING OUR WEBSITE AT
WEATHER.GOV/RALEIGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA LATE
MONDAY NIGHT THROUGH DAYBREAK TUESDAY... BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE
STRONG WIND GUSTS IN EXCESS OF 45 MPH.

OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ073-083-101100-
STANLY-ANSON-
257 PM EDT SAT APR 9 2011

...SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS
THE SOUTHERN NC PIEDMONT AND WESTERN SANDHILLS LATE THIS AFTERNOON
AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO
SEVERE...WITH A PRIMARY THREAT OF HAIL AS LARGE AS QUARTERS.
ISOLATED DAMAGING WIND GUSTS TO AROUND 60 MPH WILL ALSO BE
POSSIBLE. WHILE THE SEVERE WEATHER RISK WILL BE HIGHEST THROUGH 9
PM...SOME STRONG TO SEVERE THUNDERSTORMS WITH UP TO QUARTER
SIZED HAIL WILL REMAIN POSSIBLE THROUGH AROUND MIDNIGHT.

PEOPLE ACROSS THE AREA ARE ENCOURAGED TO KEEP UP WITH THE LATEST
WEATHER INFORMATION LATE TODAY AND TONIGHT THROUGH NOAA WEATHER
RADIO... LOCAL MEDIA... OR BY VISITING OUR WEBSITE AT
WEATHER.GOV/RALEIGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA LATE
MONDAY NIGHT THROUGH DAYBREAK TUESDAY... BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE
STRONG WIND GUSTS IN EXCESS OF 45 MPH.

OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 9, 4:44 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT SAT APR 9 2011

NCZ021-022-092145-
FORSYTH-GUILFORD-
444 PM EDT SAT APR 9 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHWESTERN
GUILFORD COUNTIES THROUGH 545 PM EDT...

AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
EAST BEND IN YADKIN COUNTY MOVING EAST AT 50 MPH. THIS STORM WILL
MOVE INTO FORSYTH COUNTY BETWEEN 445 AND 500 PM. THE CURRENT
MOVEMENT OF THE STORM WILL BRING IT OVER WINSTON-SALEM AROUND 500
PM.

OTHER LOCATIONS AFFECTED BY THIS STORM INCLUDE...PFAFFTOWN...RURAL
HALL...WALKERTOWN......KERNERSVILLE...COLFAX...SUMMERFIELD...PTI
AIRPORT.

HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF VERY HEAVY RAIN.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&

LAT...LON 3612 8048 3612 8045 3626 8045 3624 7954
      3623 7954 3602 7989 3607 8052
TIME...MOT...LOC 2041Z 276DEG 42KT 3618 8047

BADGETT
Special weather statement, Apr 9, 5:11 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT SAT APR 9 2011

NCZ021-022-092145-
FORSYTH-GUILFORD-
511 PM EDT SAT APR 9 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN FORSYTH AND
NORTHWESTERN GUILFORD COUNTIES THROUGH 545 PM EDT...

AT 510 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OVER STANLEYVILLE OR ABOUT 6 MILES NORTH OF WINSTON-SALEM... MOVING
EAST AT 40 MPH. THE CURRENT MOVEMENT OF THE STORM WOULD BRING IT
NEAR THE PTI AIRPORT AROUND 525 PM.

OTHER LOCATIONS AFFECTED BY THIS STORM
INCLUDE...WALKERTOWN......KERNERSVILLE...COLFAX...SUMMERFIELD.

HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF VERY HEAVY RAIN.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&

LAT...LON 3612 8048 3612 8045 3626 8045 3624 7954
      3623 7954 3602 7989 3607 8052
TIME...MOT...LOC 2041Z 275DEG 34KT 3618 8047

BADGETT
Special weather statement, Apr 9, 6:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT APR 9 2011

NCZ021>023-038-039-092330-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
635 PM EDT SAT APR 9 2011

...THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE ACROSS FORSYTH
AND GUILFORD COUNTIES...

AT 635 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLEMMONS...OR ABOUT 6 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST
AT 45 MPH. THIS STORM WAS PRODUCING EXCESSIVE CLOUD TO GROUND
LIGHTNING. THE STORM WILL LIKELY TRACK OVER WINSTON-SALEM AND MOVE
INTO THE GREENSBORO AREA BEFORE 715 PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINSTON-SALEM...
SEDGE GARDEN...HIGH POINT...JAMESTOWN...GREENSBORO...PLEASANT
GARDEN...FOREST OAKS...AND...CLIMAX.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAIN

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3622 7941 3584 7942 3583 7954 3588 8041
      3589 8041 3590 8037 3594 8037 3599 8042
      3624 8044
TIME...MOT...LOC 2233Z 276DEG 37KT 3604 8032

BADGETT
Special weather statement, Apr 9, 6:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SAT APR 9 2011

NCZ021>023-038-039-092330-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
659 PM EDT SAT APR 9 2011

...THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN WILL MOVE
ACROSS SOUTHEASTERN FORSYTH... GUILFORD... ALAMANCE... DAVIDSON...
AND RANDOLPH COUNTIES...

AT 655 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM REIDSVILLE AND YANCEYVILLE SOUTHEAST
THROUGH THE PIEDMONT TRIAD CITIES OF GREENSBORO... HIGH POINT...
WINSTON-SALEM AND LEXINGTON. THE STRONGEST STORMS WERE LOCATED OVER
HIGH POINT AND NEAR THE PTI AIRPORT... MOVING EAST SOUTHEAST AT 50
MPH.

THE STORMS WERE PRODUCING AN EXCESSIVE AMOUNT OF CLOUD TO GROUND
LIGHTNING AND BRIEFLY VERY HEAVY RAIN AND POSSIBLY SMALL HAIL.

THE STORMS ARE EXPECTED TO MOVE THROUGH THE TRIAD REGION BY 730
PM... REACHING INTO THE TRIANGLE BETWEEN 730 AND 800 PM.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAIN

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3622 7941 3584 7942 3583 7954 3588 8041
      3589 8041 3590 8037 3594 8037 3599 8042
      3624 8044
TIME...MOT...LOC 2233Z 276DEG 42KT 3604 8032

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:02 PM EDTSpecial Weather StatementRAHAlamance, Orange58 min
Apr 8, 10:32 PM EDTSpecial Weather StatementRAHOrange, Wake58 min
Apr 8, 11:15 PM EDTSpecial Weather StatementRAHJohnston, Wake, Wayne, Wilson75 min
Apr 9, 12:01 AM EDTSpecial Weather StatementRAHAlamance, Durham, Forsyth, Guilford, Orange, Person59 min
Apr 9, 12:19 AM EDTSevere Thunderstorm WarningRAHGuilford41 min
Apr 9, 12:49 AM EDTSpecial Weather StatementRAHChatham56 min
Apr 9, 1:14 AM EDTSpecial Weather StatementRAHRandolph31 min
Apr 9, 1:25 AM EDTSpecial Weather StatementRAHForsyth35 min
Apr 9, 1:35 AM EDTSpecial Weather StatementRAHHarnett40 min
Apr 9, 1:55 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth35 min
Apr 9, 2:29 AM EDTSevere Thunderstorm WarningRAHDavidson, Randolph36 min
Apr 9, 2:59 AM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph46 min
Apr 9, 4:44 PM EDTSpecial Weather StatementRAHForsyth61 min
Apr 9, 5:11 PM EDTSpecial Weather StatementRAHForsyth34 min
Apr 9, 6:35 PM EDTSpecial Weather StatementRAHForsyth, Guilford55 min
Apr 9, 6:59 PM EDTSpecial Weather StatementRAHForsyth, Guilford31 min
Apr 9, 7:21 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.